MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER BOLD CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. CLOTTRIEVER BOLD CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 42-102
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Loss of consciousness (2418)
Date of Event 02/21/2023
Type of Reportable Event Death
Event or Problem Description
A female patient in her 50s with a history of congestive heart failure (chf) and hypertension presented with left leg swelling and pain.The patient was diagnosed with deep vein thrombosis (dvt) in the left common femoral, left common iliac, left external iliac, and left femoral veins; the clot age was estimated at 4 days.On (b)(6) 2023, the patient underwent a thrombectomy with the inari clottriever system.Once the clot was confirmed using intravascular ultrasound (ivus) and an 8 fr cordis sheath, a clottriever sheath was placed and clottriever bold catheter was advanced after wire positioning was obtained.Heparin was administered during the case (7,000 units total) and 4 catheter passes were performed which removed 100% of the clot as confirmed via angiogram.The clot removed was described as very acute.The clottriever bold catheter was removed from the patient.The physician then introduced ivus to confirm clot removal and to measure for stenting when the patient became unresponsive.The patient was repositioned from prone to supine and tegaderm dressing was placed over the popliteal access site and cpr was initiated.A bolus of tpa was administered once the patient became responsive.Unfortunately, the patient arrested numerous times, was unable to be resuscitated, and eventually expired.
 
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were not provided; however, the company recorded all lots shipped to the facility and each of the possible lot history records were reviewed.There were no discrepancies or unusual findings.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient's death was possibly the result of distal embolization.Distal embolization of blood clots and cardiovascular collapse are listed in the device labeling as potential complications / adverse events.Manufacturer reference #: (b)(4).

Brand Name
CLOTTRIEVER BOLD CATHETER
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
kit cariquitan
6001 oak canyon
suite 100
irvine, CA 92618
8779234747
MDR Report Key16594903
Report Number3020347218-2023-00004
Device Sequence Number5088971
Product Code QEW
UDI-Device Identifier00850291007314
UDI-Public00850291007314
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K221531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number42-102
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2023
Initial Report FDA Received Date03/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLOTTRIEVER SHEATH 13 FR; CORDIS SHEATH 8 FR; IVUS
Outcome Attributed to Adverse Event Life Threatening; Death; Required Intervention;
Patient Age57 YR
Patient SexFemale